Jump to content

My trial with levetiracetam


Recommended Posts

I took my first dose four nights ago with no noticeable benefit for the first three days. Today, however, I have found myself understanding mathematical concepts in class better than usual and when I stepped out side to look at the stars I noticed a clear reduction in visual snow. I still have not noticed a change in floaters, blue-field entopic phenomenon, tinnitus, ghosting, or starbursts. So I seem to have some improvement in dp/dr and visual snow. I am very happy about this and hope that I will see more benefits as I go along. I have not had any keppra rage which is surprising since I am naturally an irritable person. The one side effect I have noticed is fatique. I have been falling asleep in the middle of the day for like three hours and am still able to go to bed on time. I hope that this side effect passes but so far the benefits are outweighing the risks. I will try to update sometime withing the next month or so. I should also note that I had a three month trial with lamictal with no benefit to speak of. My psych said that If I do find a medication that gives me a lot of benefit he would like to publish a case study of my experience to help others in my situation. I encourage anyone with experience with keppra to give some input on their experience as well. 

  • Upvote 2
Link to comment
Share on other sites

Im only 19 although Im a little ahead academically since I went to a concurrent enrollment high school. I dont really have a major declared but I am studying mathematics and will likely major in statistics. I am very lucky to have the doctor that I have. I went through a couple of doctors to find him. I think the best place to find doctors is at universities. Something about the academic atmosphere seems to make people more open minded.

Link to comment
Share on other sites

  • 3 weeks later...

It seems to be working for you Chase!

Lucky that you have not had Keppra rage, I got it and I went from aggressive to hyperaggressive for a month or so.

The fatigue (or somnolence) is a very common initial side effect with Keppra.

You might feel it temporarily return when you increase dosage. Somewhere at 1500 mgs per day seems to be the optimal dose for most people, after reading a couple of studies on Keppra for various conditions.

You'll notice when you've reached optimal effects.

The adjustment period can be quite long, think it took almost 6 months for me.

You'll notice more side-effects fading away, replaced by more beneficial effects.

When you're adjusted you'll not notice any side-effects at all (Keppra is really nice to your body!).

I have the same experience as you regarding doctors.

The standard physician follows standard protocols and are for the most part completely unintrested and even arrogant to patients opinions.

The doctor who helped me the most and properly diagnosed was a supervisor Phd, professor and also the author of treatment guides for many disorders in my region.

Very scientific-minded, vast knowledge and very open for new challenges (i.e. my conditions).

Meeting this guy ended up as a paradigm-shift in my health condition and treatment plans. As a bonus my conditions are now a part of official medical knowledge and praxis for some disorders, helping a lot of other people too!

They really are something special to meet, I hope you get to keep your doctor Chase.

Such a doctor will be the best insurance you have for regaining at least a bit of your health!

Keep going on Keppra and update your progress on it soon again!

  • Upvote 1
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.